Jump to content

Moe79: Introduction and help


Moe79

Recommended Posts

Hello everyone,

 

From what I read so far on this site, I believe I finally found what I am looking for. Administrators: many thanks for maintaining such a great and well organized forum.

 

My story with generalized anxiety started in 2012 after a period of stressful events in my life. 1 year after constant suffering, I started taking an SSRI (lexapro) 10 mg. I felt better with no side effects, but after a year, anxiety came back strong, dose increased to 20 mg for 4 years. I was doing fairly fine until moving to a new country. Dose increased to 30 mg. Felt ok till the passing of my father in March 2021. Started to feel constant suffocating anxiety which lasted for 3 months. Decided to switch to a new medication. Started on 50 mg pristiq while tapering down lexapro to 10 mg. Stayed in this combination for 4 months. Was starting to feel ok. Anxiety then came back strong. Removed lexapro completely and switched to 100 mg pristiq. For the past two months, I alternate between feeling good for one week to feeling horrible the next. My worse symptom is a horrible morning anxiety that wakes me up like a jolt. I feel down on those days ( not sure if its anxiety or depression ). I certainly worry about getting depressed all the time. My psychiatrist wants to increase my dose to 150 mg pristiq. I am sick and tired of this trial and error process and want to feel better. Now, I am contemplating coming off all medications and need your help. 
 

My main concerns are the morning anxiety and the down feeling. I am not sure whether they are from coming off the lexapro, or the new drug not working. What will happen if I completely come off all SSRi?

 

Thanks,

 

Moe79

-2013-August 2021 lexapro 10, 20, then 30 mg

-August 2021 switched to pristiq 100 mg

- planning to come of pristiq 

Link to comment
  • ChessieCat changed the title to Moe79: Introduction and help
  • Moderator

@Moe79

 

I'm sorry you are going through this, but welcome to SA. We are a volunteer run site where we have all gone through, or are going through the same types of situations as you.

 

This is your page to ask questions, make comments, and meet and talk with other members going through some of the same things. Please keep everything on this page so we can keep it neat and your information accessible to everyone that may need it.

 

I'm very sorry to hear about your father, that is very hard to deal with. I lost my mother 11 years ago and my father 8 years ago.

 

Unfortunately, Dr.'s don't know much about these medications and will move doses and/or switch medications as they have done with you. Lexapro is a very strong antidepressant and you went off of it much too fast. And then to be put on another one quickly.

 

I'm going to give you some information to read. 

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

What is Withdrawal Syndrome?

 

Brain Remodelling

 

Managing the Morning Cortisol Spike

 

Keep it Simple, Slow and Stable

 

Withdrawal Normal Description

 

Tips for tapering off escitalopram (Lexapro)

 

 

 

If you haven't already, you may want to read Robert Whitaker's book Anatomy of an Epidemic. It explains how these drugs effect us and cause so many problems that are labeled so-called "mental illness."

 

I think I've bombarded you enough for now.

 

If you have any questions, which I'm sure you will after reading all of this, please reach out to us. We are here to help. If you want to speak with someone specifically just tag them and they will respond as soon as they are able. To tag someone just type the @ symbol and type a name. You will see a list come up, scroll down to the name and click on it, it will then show up in blue. It looks like this @Frogie

 

Take care,

Frogie xx

PREVIOUS medications and discontinuations: Have been on medications since 1996. 

 Valium, Gabapentin, Lamictal, Prilosec and Zantac from 2000 to 2015 with a fast taper by a psychiatrist.

 Liquid Lexapro Nov, 2016 to 31-March, 2019 Lexapro free!!! (total Lexapro taper was 4 years-started with pill form)

---CURRENT MEDICATIONS:Supplements:Milk Thistle, Metamucil, Magnesium Citrate, Vitamin D3, Levothyroxine 25mcg, Vitamin C, 

 Xanax 1mg three times a day June, 2000 to 19-September, 2020 Went from .150 grams (average weight of 1 Xanax) three times a day to .003 grams three times a day.

19-September, 2020 Xanax free!!! (total Xanax taper was 15-1/2 months-1-June, 2019-19-September, 2020)

 

 

I am not a medical professional. The suggestions I make are based on personal experience.

Link to comment

Dear Frogie,

 

many thanks for the detailed, prompt, and helpful response. It is such a relief to find this group with so many lovely people sharing their experiences.

 

I have already went through many of the links you sent me and found them to be very very helpful.

 

I certainly have many questions to ask but need time to comprehend what I read.

 

thanks,

 

moe

-2013-August 2021 lexapro 10, 20, then 30 mg

-August 2021 switched to pristiq 100 mg

- planning to come of pristiq 

Link to comment
  • Moderator

@Moe79

 

I'm glad you found us and glad I could provide some information to you.

 

When you have questions, please don't hesitate to ask.

PREVIOUS medications and discontinuations: Have been on medications since 1996. 

 Valium, Gabapentin, Lamictal, Prilosec and Zantac from 2000 to 2015 with a fast taper by a psychiatrist.

 Liquid Lexapro Nov, 2016 to 31-March, 2019 Lexapro free!!! (total Lexapro taper was 4 years-started with pill form)

---CURRENT MEDICATIONS:Supplements:Milk Thistle, Metamucil, Magnesium Citrate, Vitamin D3, Levothyroxine 25mcg, Vitamin C, 

 Xanax 1mg three times a day June, 2000 to 19-September, 2020 Went from .150 grams (average weight of 1 Xanax) three times a day to .003 grams three times a day.

19-September, 2020 Xanax free!!! (total Xanax taper was 15-1/2 months-1-June, 2019-19-September, 2020)

 

 

I am not a medical professional. The suggestions I make are based on personal experience.

Link to comment

@Frogie

 

I read the book by Robert Whitaker and it is both depressing and eye opening. I felt so down after I read it learning all the statistics about the drugs inefficacy and them exacerbating the problem rather than solving it.  I have a few questions:

 

1. Now that I have been on pristiq for 6 months and going through this rollercoaster of ups and downs, is it advisable to start tapering down, or should I wait for my CNS to reach a new equilibrium?

 

2. does CBT and other non drug related therapies still work with drug induced emotional imbalances? 
 

3. Is there hope to stop and recover after 9 years being on lexapro 30 mg?

 

thanks,

 

moe

-2013-August 2021 lexapro 10, 20, then 30 mg

-August 2021 switched to pristiq 100 mg

- planning to come of pristiq 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy